Bulletin of the Iranian Mathematical Society

, Volume 45, Issue 6, pp 1839–1854 | Cite as

Strict Superstablity and Decidability of Certain Generic Graphs

  • Ali N. Valizadeh
  • Massoud PourmahdianEmail author
Original Paper


We show that the Hrushovski–Fraïssé limit of certain classes of trees lead to strictly superstable theories of various U-ranks. In fact, for each \( \alpha \in \omega +1\backslash \{0\}\) we introduce a strictly superstable theory of U-rank \( \alpha \). Furthermore, we show that these theories are decidable and pseudofinite.


Hrushovski constructions Generic structures Strictly superstable Lascar rank Predimension Pseudofinite structures Ultraflat graphs 

Mathematics Subject Classification

03C99 05C63 



We would like to thank J. Baldwin, C. Laskowski and D. Macpherson for the helpful discussions we had during our stay at the Institute Henri Poincaré (IHP). Hereby, we also would like to thank IHP and CIMPA for supporting our participation in the trimester MOCOVA 2018 held at the IHP. Also, the authors are thankful to the anonymous referee for his useful suggestions and comments.


  1. 1.
    Adler, H., Adler, I.: Interpreting nowhere dense graph classes as a classical notion of model theory. Eur. J. Comb. 36, 322–330 (2014)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Baldwin, J.T., Shelah, S.: Second-order quantifiers and the complexity of theories. Notre Dame J. Formal Logic 26(3), 229–303 (1985). 07MathSciNetCrossRefGoogle Scholar
  3. 3.
    Baldwin, J,T.: Problems on ‘pathological structures. In: Proceedings of 10th Easter Conference in Model Theory, Wendisches Rietz, April 12–19, pp. 1–9 (1993)Google Scholar
  4. 4.
    Baldwin, J.T.: An almost strongly minimal non-desarguesian projective plane. Trans. Am. Math. Soc. 342, 695–711 (1994)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Baldwin, J.T., Shelah, S.: Randomness and semigenericity. Trans. Am. Math. Soc. 349(4), 1359–1376 (1997). 4MathSciNetCrossRefGoogle Scholar
  6. 6.
    Baldwin, J.T., Shi, N.: Stable generic structures. Ann. Pure Appl. Logic 79, 1–35 (1996)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Goode, J.B.: Some trivial considerations. J. Symb. Logic 56(2), 624–631 (1991)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Herre, H., Mekler, A., Smith, K.: Superstable graphs. Fundamenta Mathematicae 118(2), 75–79 (1983)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Hrushovski, E.: A new strongly minimal set. Ann. Pure Appl. Logic 62, 147–166 (1993). 03MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ikeda, K.: Ab initio generic structures which are superstable but not \( \omega \)-stable. Arch. Math. Logic 51, 203–211 (2012)Google Scholar
  11. 11.
    Ikeda, K., Kikyo, H.: On superstable generic structures. Arch. Math. Logic 51, 591–600 (2012)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ivanov, A.A.: The structure of superflat graphs. Fundamenta Mathematicae 143, 107–117 (1993)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Nešetřil, J., de Mendez, P.O.: Sparsity. Springer, Berlin (2012)CrossRefGoogle Scholar
  14. 14.
    Podewski, K., Ziegler, M.: Stable graphs. Fundamenta Mathematicae 100, 101–107 (1978)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Pourmahdian, M.: Smooth classes without AC and Robinson theories. J. Symb. Logic 67(4), 1274–1294 (2002). 12MathSciNetCrossRefGoogle Scholar
  16. 16.
    Pourmahdian, M.: Simple generic structures. Ann. Pure Appl. Logic 121, 227–260 (2003). 06MathSciNetCrossRefGoogle Scholar
  17. 17.
    Spencer, J.: The Strange Logic of Random Graphs. Springer, Berlin (2001)CrossRefGoogle Scholar
  18. 18.
    Valizadeh, A.N., Pourmahdian, M.: Some model theoretic properties of non-AC generic structures. Preprint, arXiv:1606.05750 (2016)
  19. 19.
    Valizadeh, A.N., Pourmahdian, M.: Pseudofiniteness in Hrushovski constructions. Notre Dame J. Formal Logic (2018) (to appear)Google Scholar
  20. 20.
    Wagner, F.O.: Relational structures and dimensions. In: Kaye, R.W., Macpherson, D. (eds.) Automorphism of first order structures, pp. 153–180. Clarendon Press, Oxford (1994)Google Scholar

Copyright information

© Iranian Mathematical Society 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceAmirkabir University of TechnologyTehranIran
  2. 2.School of MathematicsInstitute for Research in Fundamental Sciences (IPM)TehranIran

Personalised recommendations